Wisconsin, 2014

Winter Storm in Wisconsin, April 3 to 4, 2014

April 3 to 4, 2014 · NWS ARX · 1 event in 1 county or zone

A late season winter storm hit portions of north central Wisconsin with ice. The coating of ice, up to a quarter of an inch thick, mainly coated elevated exposed surfaces.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

A late season winter storm hit portions of north central Wisconsin with ice. The coating of ice, up to a quarter of an inch thick, mainly coated elevated exposed surfaces. The icing did create some power outages in Thorp (Clark County). After the freezing rain ended, a period of snow occurred with accumulations of 1 to 2 inches. The highest reported snow total was 1.7 inches near Owen (Clark County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Apr 3, 5:40 PM CST, 2 hours 50 minutes earlier.

Area forecast discussion, Apr 3, 5:40 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
640 PM CDT THU APR 3 2014

.SHORT TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 312 PM CDT THU APR 3 2014

FORECAST FOCUS IS SQUARELY ON THE INCOMING WINTER STORM AND ITS
IMPACT ON THE FORECAST AREA.

SIGNIFICANT SURFACE CYCLOGENESIS TAKING PLACE OVER WESTERN MO AS
WATER VAPOR SHOWS DEEPENING MID/UPPER LEVEL TROUGH MOVING EAST OUT
OF EASTERN CO. STRENGTHENING MID-LEVEL FRONTOGENESIS PRODUCING A
BAND OF RAIN/SNOW FROM EASTERN NEB...NORTHEASTWARD INTO MN. SOMEWHAT
OF A TEMPORARY BREAK IN THE ACTION OVER OUR FORECAST AREA FOR NOW
DUE TO MASSIVE CONVECTIVE COMPLEX DOWN IN MO INTERCEPTING A LOT OF
THE MOISTURE TRANSPORT AHEAD OF THE UPPER TROUGH/SURFACE LOW.
OTHERWISE...TEMPERATURES ACROSS THE AREA MAINLY IN THE 30S WITH A
FEW LOWER 40S OVER FAR NORTHEAST IA/SOUTHWEST WI. TEMPERATURES
PRETTY MUCH HELD IN CHECK TODAY DUE TO PERSISTENT COOL EASTERLY FLOW
AHEAD OF THE LOW AROUND AROUND HIGH PRESSURE OVER HUDSONS BAY.

MODELS COMING INTO BETTER AGREEMENT FINALLY...LENDING TO HIGHER
CONFIDENCE IN GENERAL METEOROLOGICAL THINKING/FORECAST.

FOR TONIGHT...LOOK FOR THE SURFACE LOW TO DEEPEN AND MOVE OUT OF
MISSOURI INTO SOUTHERN WISCONSIN BY 12Z. AS IT DOES...LOOK FOR
INCREASING LIFT AND MOISTURE TRANSPORT INTO THE AREA FOR AN INCREASE
IN PRECIPITATION. TEMPERATURE PROFILES SUPPORT A WINTRY MIX OF RAIN
AND SLEET AT THE ONSET ACROSS PORTIONS OF SOUTHEAST MN INTO NORTH
CENTRAL WI. ACROSS THE REST OF THE AREA...LOOKS LIKE ALL RAIN WILL
FALL. NAM STILL PRODUCING SOME MUCAPE VALUES IN THE 100-400J/KG
RANGE FOR A FEW RUMBLE OF THUNDER AS WELL.

LATER THIS EVENING/OVERNIGHT...LOOK FOR THE WINTRY MIX TO WORSEN
ACROSS NORTHEAST IA/SOUTHEAST MN INTO NORTH CENTRAL WI WITH THE
APPROACH OF THE UPPER LEVEL LOW/MID-LEVEL FRONTOGENESIS AND
ASSOCIATED DYNAMIC COOLING. WITH SURFACE COOLING AND LINGERING WARM
LAYER ALOFT...LOOK FOR A SIGNIFICANT ACCUMULATION OF FREEZING RAIN/ICE
ACROSS CLARK AND TAYLOR COUNTIES BEFORE THE TRANSITION TO SNOW IS
MADE FRIDAY MORNING. ICE ACCUMULATION OF 1/4 TO AROUND 1/2 INCH IS
EXPECTED THERE ALONG WITH SOME LIGHT SNOW ACCUMULATIONS.

AS FURTHER COOLING TAKES PLACE THROUGH THE COLUMN FRIDAY MORNING ON
THE BACKSIDE OF THE LOW...LOOK FOR A TRANSITION TO ALL SNOW ACROSS
NORTHEAST IA/SOUTHEAST MN...INTO NORTH CENTRAL WI. STRONGER
FRONTOGENESIS MAY LEAD TO SOME HEAVIER SNOW RATES THROUGH THE MORNING
HOURS. ALSO...WILL SEE STRONG/GUSTY NORTHWEST WINDS LATE
MORNING/THROUGH THE AFTERNOON...COMPLICATING MATTERS WITH AREAS OF
BLOWING SNOW WHERE THE SNOW HAS/IS FALLING AND POSSIBLY PRODUCING
SOME TREE AND POWER LINE DAMAGE ACROSS NORTH CENTRAL WI WHERE ICING
AND HEAVY SNOW IS EXPECTED TO OCCUR. LOOK FOR THE REST OF THE AREA
TO SEE A RAIN/SNOW MIX. LOOKING AT SNOWFALL TOTALS ACROSS CLARK AND
TAYLOR COUNTIES SOMEWHERE IN THE 4-7 INCH RANGE...HEAVIEST ACROSS
TAYLOR COUNTY. FOR THIS REASON...A WINTER STORM WARNING FOR ICE AND
HEAVY SNOW IS IN EFFECT FROM 7 PM THIS EVENING THROUGH 7 PM FRIDAY
FOR CLARK AND TAYLOR COUNTIES...WHILE A WINTER WEATHER ADVISORY IS
IN EFFECT FROM 7PM AND 10 PM THROUGH 7 PM FRIDAY FOR A PORTION OF
NORTHEAST IA/PORTIONS OF SOUTHEAST MN/AND CENTRAL WI FOR A MIX OF
MINOR ICING AND 2-5 INCHES OF SNOWFALL. SEE WWA SECTION BELOW FOR
EXACT HEADLINE DETAILS. WILL ALSO BE EVALUATING THE NEED TO POSSIBLY
UPGRADE THE ADVISORY ACROSS PORTIONS OF SOUTHEAST MN WITH GUSTY
NORTHWEST WINDS ACROSS HEAVIER SNOWFALL. WILL PASS THIS ONTO THE
EVENING SHIFT TO ASSESS WITH THE 00Z MODEL RUN. LOOK FOR THE SNOW TO
MOVE NORTHEAST OUT OF THE AREA BY LATER FRIDAY EVENING AS THE LOW
PULLS INTO SOUTHERN ONTARIO.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 312 PM CDT THU APR 3 2014

A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE AREA ON SATURDAY FOR
MOSTLY SUNNY SKIES AND HIGHS REBOUNDING BACK INTO THE 40S....MUCH
DESERVED AFTER THIS WINTRY MESS.

A CHANCE OF A RAIN/SNOW MIX THEN ENTERS THE PICTURE SATURDAY NIGHT
INTO SUNDAY AS A WEAK MID-LEVEL TROUGH RIPPLES TOWARD THE REGION
FROM THE PLAINS. WITH BUILDING HEIGHTS ALOFT AND WEAK WARM AIR
ADVECTION AHEAD OF THE WAVE...LOOK FOR HIGHS IN THE UPPER 40S TO
MIDDLE 50S.

FOR DAYS 4 THROUGH 7 (SUNDAY NIGHT INTO THURSDAY)...MAIN FORECAST
CONCERNS ARE PRECIPITATION CHANCES SUNDAY NIGHT INTO TUESDAY...THEN
AGAIN THURSDAY. 03.12Z ECMWF/GFS/GEM ARE IN GOOD AGREEMENT IN
DIGGING UPPER LEVEL TROUGH OVER THE EASTERN HALF OF THE U.S. AND
DEVELOP NORTHWEST FLOW OVER THE GREAT LAKES REGION EARLY NEXT WEEK.
THE MAIN DIFFERENCE BETWEEN THE MODELS ARE TIMING OF THE SHORTWAVE
TROUGHS THROUGH THE PERIOD. THE 03.12Z ECMWF/GFS/GEM EJECT FIRST
IMPULSE INTO THE OHIO RIVER VALLEY SUNDAY NIGHT INTO MONDAY AND DIGS
UPPER LEVEL TROUGH OVER THE EASTERN U.S. TUESDAY. THE FORECAST AREA
REMAINS ON THE NORTHERN FRINGE OF THE SYSTEM...HOWEVER MODELS SHOW
ENOUGH FORCING AND MOISTURE WRAPPING AROUND UPPER LEVEL TROUGH OVER
FORECAST AREA TO WARRANT SMALL CHANCES OF PRECIPITATION. THE 03.12Z
GFS/ECMWF INDICATE 925MB TEMPERATURES REMAIN ABOVE FREEZING ACROSS
FORECAST AREA THROUGH 00Z TUESDAY. MUCH OF THE AREA WILL REMAIN ALL
RAIN THROUGH 00Z TUESDAY AND POSSIBLY CHANGE OVER TO OR MIX WITH
SNOW AFTER 00Z TUESDAY. NEXT IMPULSE EMBEDDED IN NORTHWEST FLOW
ALOFT IMPACTS THE FORECAST AREA THURSDAY. THE 03.12Z GFS/ECMWF FOCUS
THE BETTER LIFT AND SATURATION ACROSS THE NORTHERN PARTS OF FORECAST
AREA AND WHERE THE HIGHER CHANCES OF PRECIPITATION TO OCCUR.
PRECIPITATION TYPE LOOKS TO BE ALL RAIN...AS MODELS SHOW 925MB TEMPS
IN THE PLUS 5 TO PLUS 10 DEGREES CELSIUS RANGE. TEMPERATURES WILL
REMAIN SLIGHTLY BELOW NORMAL THROUGH WEDNESDAY...AS THE FORECAST
AREA IS UNDER THE INFLUENCE OF NORTHERLY FLOW AND COOLER AIR ADVECTS
INTO THE GREAT LAKES REGION.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 640 PM CDT THU APR 3 2014

IFR CONDITIONS EXPECTED FOR MUCH OF THIS FORECAST AS POTENT SPRING
STORM RAKES AREA. ALREADY SEEING PRECIPITATION SPREADING IN FROM THE
SOUTHWEST WITH SURFACE TEMPERATURES PRODUCING A MIX OF PRECIPITATION
TYPES. AS UPGLIDE AHEAD OF STORM SYSTEM CONTINUES TO SATURATE
REMAINING LOWER DRIER LEVELS...CEILINGS WILL CONTINUE TO DROP WITH
VISIBILITIES BOUNCING AROUND IN AREAS OF MAINLY RAIN AND SLEET.

AFTER INVERTED TROUGH PASSES...COLDER AIR WILL BEGIN TRANSITION BACK
OVER TO ALL SNOW TOWARDS FRIDAY MORNING. WINDS WILL ALSO BE ON THE
INCREASE BEHIND SYSTEM SO LIFR CONDITIONS WITH SNOW WILL ONLY BE
MADE WORSE WITH BLOWING SNOW.

SNOW WILL END FROM WEST TO EAST FRIDAY AFTERNOON AS LOW EXITS BUT
WINDS WILL REMAIN STRONG. CEILINGS SHOULD COME UP A BIT AND COULD
GET INTO MVFR AT TIMES BUT UNSURE ON HOW MUCH BLOWING SNOW COULD
STILL HAMPER AVIATION UNTIL WINDS DIE DOWN FRIDAY EVENING.

&&

.HYDROLOGY...
ISSUED AT 312 PM CDT THU APR 3 2014

RAINFALL AND A SIGNIFICANT WINTRY MIX OF PRECIPITATION TONIGHT WILL
TRANSITION TO ALL SNOW BY FRIDAY MORNING AS A STRONG STORM SYSTEM
LIFTS THROUGH THE REGION. EXPECT THIS PRECIPITATION TO HAVE AN
IMPACT ON AREA RIVERWAYS WITH MAINLY WITHIN BANK RISES. THESE RISES
ARE EXPECTED TO LAST INTO EARLY NEXT WEEK. SO FAR...NO RIVERS ARE
EXPECTED TO FLOOD...BUT THOSE WITH INTEREST ALONG RIVERS ESPECIALLY
ACROSS SOUTHEAST MN/AND SOUTHWEST INTO CENTRAL WI SHOULD MONITOR THE
LATEST FORECASTS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT
     FRIDAY FOR WIZ032>034.

     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY
     FOR WIZ017-029.

MN...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT
     FRIDAY FOR MNZ079-086>088-094-095.

IA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT
     FRIDAY FOR IAZ008-009-018.

&&

SHORT TERM...DAS
LONG TERM...DAS/DTJ
AVIATION...SHEA
HYDROLOGY...DAS
Hazardous weather outlook, Apr 3, 2:54 PM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
354 PM CDT THU APR 3 2014

WIZ017-029-041100-
TAYLOR-CLARK-
354 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN AND NORTH CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR TONIGHT. AN EXTENDED
PERIOD OF FREEZING RAIN AND SLEET IS EXPECTED FOR TONIGHT BEFORE
MIXING WITH SNOW TOWARD DAYBREAK. ICE ACCUMULATIONS UP TO A HALF
INCH WILL BE POSSIBLE.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THIS EVENING.
LIGHTNING WILL BE THE MAIN HAZARD WITH ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WINTER STORM WARNING CONTINUES THROUGH FRIDAY. THE WINTRY MIX
OF SNOW...SLEET AND FREEZING RAIN WILL BECOME ALL SNOW EARLY
FRIDAY MORNING. HEAVY SNOW WITH RATES OF AN INCH AN HOUR WILL BE
POSSIBLE. SNOW TOTALS OF 4 TO 7 INCHES ARE EXPECTED. IT WILL ALSO
BECOME WINDY WITH SUSTAINED NORTHWEST WINDS OF 15 TO 30 MPH AND
GUSTS OF 35 TO 40 MPH. THESE WINDS WILL CREATE SOME BLOWING AND
DRIFTING SNOW AND COULD PRODUCE SOME POWER OUTAGES AND TREE
DAMAGE.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF ICING...SNOW OR DAMAGE WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008-009-018-MNZ079-086>088-094-095-WIZ032>034-041100-
MITCHELL-HOWARD-FLOYD-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-
BUFFALO-TREMPEALEAU-JACKSON-
354 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT STARTING AT 10 PM.
RAIN WILL BECOME MIXED WITH SNOW OVERNIGHT AND THERE COULD ALSO BE
SOME SLEET AND FREEZING RAIN. ICE ACCUMULATIONS SHOULD BE LESS
THAN A TENTH OF AN INCH WITH SNOW ACCUMULATIONS OF 1 TO 2 INCHES.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THIS EVENING.
LIGHTNING WILL BE THE MAIN HAZARD WITH ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WINTER WEATHER ADVISORY CONTINUES THROUGH FRIDAY. THE WINTRY
MIX WILL BECOME ALL SNOW EARLY FRIDAY MORNING. HEAVY SNOW WILL BE
POSSIBLE WITH RATES OF AN INCH AN HOUR POSSIBLE. TOTAL SNOWFALL
ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. IT WILL ALSO BECOME
WINDY WITH SUSTAINED NORTHWEST WINDS OF 20 TO 30 MPH AND GUSTS OF
40 TO 45 MPH POSSIBLE. THESE WINDS ARE EXPECTED TO CREATE SOME
BLOWING AND DRIFTING SNOW AND COULD CAUSE SOME POWER OUTAGES AND
TREE DAMAGE.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF ICING...SNOW OR DAMAGE WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ010-011-019-029-030-MNZ096-WIZ041>044-053>055-061-041100-
WINNESHIEK-ALLAMAKEE-CHICKASAW-FAYETTE-CLAYTON-HOUSTON-LA CROSSE-
MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
354 PM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...SOUTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. LIGHTNING
WILL BE THE MAIN HAZARD WITH ANY STORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN WILL BECOME MIXED WITH SNOW FRIDAY. ACCUMULATIONS AROUND AN
INCH ARE EXPECTED. IT WILL BECOME WINDY FRIDAY WITH SUSTAINED
NORTHWEST WINDS OF 15 TO 30 MPH AND GUSTS OF 40 TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SNOW ACCUMULATIONS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

04

In the hours before

Special weather statement, Apr 3, 6:55 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
755 PM CDT THU APR 3 2014

IAZ008>010-018-019-029-030-MNZ094-095-040145-
FLOYD-WINNESHIEK-FAYETTE-CLAYTON-MITCHELL-HOWARD-CHICKASAW-FILLMORE-
MOWER-
755 PM CDT THU APR 3 2014

...THUNDERSTORMS APPROACHING NORTHEAST IOWA...

WIDELY SCATTERED THUNDERSTORMS WERE JUST WEST OF THE WATERLOO IOWA
AREA THIS EVENING...AND MOVING NORTHEAST. BESIDES QUICK DOWNPOURS...
THEY ALSO HAVE A HISTORY OF PRODUCING SMALL HAIL AND OCCASIONAL
LIGHTNING.

PEA TO HALF INCH DIAMETER SIZED HAIL IS POSSIBLE WITH SOME OF THESE
STORMS AS THEY MOVE THROUGH THE AREA THIS EVENING.

LOCATIONS IMPACTED INCLUDE... CHARLES CITY...OELWEIN...OSAGE...
NEW HAMPTON...WEST UNION...SUMNER...AND NASHUA.

LAT...LON 4350 9302 4350 9208 4308 9208 4308 9160
      4265 9161 4264 9208 4291 9209 4291 9302
TIME...MOT...LOC 0051Z 212DEG 42KT 4237 9261

SHEA
Special weather statement, Apr 3, 8:00 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
900 PM CDT THU APR 3 2014

IAZ029-040230-
FAYETTE-
900 PM CDT THU APR 3 2014

...A STRONG THUNDERSTORM WILL DROP HAIL ON EASTERN FAYETTE COUNTY IOWA...

AT 900 PM CDT...A STRONG THUNDERSTORM WAS NEAR MAYNARD...OR 8 MILES
NORTHEAST OF OELWEIN...MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST UNION...FAYETTE...ELGIN...CLERMONT...MAYNARD...AND ARLINGTON.

LAT...LON 4265 9175 4273 9197 4308 9179 4308 9161
      4283 9161
TIME...MOT...LOC 0200Z 205DEG 42KT 4278 9181

SHEA
Special weather statement, Apr 3, 8:30 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
930 PM CDT THU APR 3 2014

IAZ011-029-030-WIZ054-040315-
ALLAMAKEE-FAYETTE-CLAYTON-CRAWFORD-
930 PM CDT THU APR 3 2014

...THUNDERSTORMS CONTINUE TO DROP SMALL HAIL OVER FAR NORTHEAST IOWA...

AT 928 PM CDT...A STRONG THUNDERSTORM WAS NEAR ELGIN IOWA...OR 11
MILES NORTHWEST OF ELKADER...MOVING NORTHEAST AT 35 MPH. THERE WERE
OTHER STORMS ALONG THE WISCONSIN BORDER AS WELL.

THESE STORMS WILL CONTINUE TO PRODUCE OCCASIONAL SMALL HAIL...MAINLY
PEA TO HALF INCH IN DIAMETER...ALONG WITH BRIEF HEAVY RAINS.

LAT...LON 4297 9173 4308 9162 4309 9160 4310 9161
      4332 9138 4314 9111 4285 9155
TIME...MOT...LOC 0228Z 221DEG 31KT 4297 9157

SHEA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter storm. Local standard time, as filed.

Winter Storm, Clark

When
April 3, 8:30 PM CST to April 4, 7:35 AM CST
Where
Clark forecast zone
Reported by
Law Enforcement
Coordinates
44.735, -90.612 (the zone’s center; the record gives no point)

Freezing rain coated elevated, exposed surfaces with up to a quarter inch of ice causing power outages in Thorp. COOP and volunteer snow observers reported 1 to 2 inches of snow across Clark County. The highest reported total was 1.7 inches near Owen.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2014Every state in 2014This day in weather historyWarnings in Wisconsin, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504941.